MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH NCB, FEMUR PLATE, LEFT, 13 HOLES, 324 MM; NCB PLATING SYSTEM

ZIMMER SWITZERLAND MANUFACTURING GMBH NCB, FEMUR PLATE, LEFT, 13 HOLES, 324 MM; NCB PLATING SYSTEM
Model Number N/A
Medical Device Problem Codes Material Integrity Problem (2978); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Failure of Implant (1924); Nonunion/Delayed-union Bone Fracture (2369)
Date of Event 11/14/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer x-rays which will be reviewed as part of ongoing investigation.The manufacturer did not receive the device for investigation.As no lot number was provided, the device history records could not be reviewed.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
It was reported that a revision surgery was performed due to implant fracture and non union.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.Event description: it was reported that there was a breakage of implant and non union.Review of received data: due diligence: no further due diligence required as all required information to support the conclusion is available or was already requested.X-rays: the x-ray pictures received show an existing hip prosthesis and the implantation of a ncb plating system.In addition, it can be seen that the ncb plate was broken in two fragments.The fracture occurred through a screw hole.The reported event can be confirmed.Product evaluation: no product was returned; therefore, visual and dimensional evaluation could not be performed.Review of product documentation: device purpose: this device is intended for treatment.Product compatibility: the product combination was approved by zimmer biomet.Dhr review: review of the device history records identified no deviations or anomalies during manufacturing.Raw material certificate: the raw material certificate was reviewed with no anomalies noted.Clinical evaluation report: a non-union is usually declared 8 months after the fracture occurred but this time point is depending on several fractures such as fracture location, fracture type, patient age, comorbidities, etc.And might be expanded up to 12 months.A delayed or non-union of a fracture will subject the fracture site and osteosynthesis device to repetitive stresses that may cause eventual bending or breakage of the osteosynthesis device.After healing occurs, these osteosynthesis devices serve no functional purpose and removal is recommended.In some cases, however, the surgeon may decide that surgical intervention solely for the removal of the implanted osteosynthesis device represents a greater risk to the patient than if the device were to remain implanted.Conclusion: it was reported that there was a breakage of implant and non union.The received x-ray pictures confirm the breakage of the plate.The broken ncb plate was not received for investigation.Therefore, the fracture surfaces could not be evaluated.The plate was implanted on (b)(6) 2020 and revised on (b)(6) 2021.The in vivo time was 17 months.Usually, a non-union is declared 8 months after the fracture occurred but this time point is depending on several fractures such as fracture location, fracture type, patient age, comorbidities, etc.And might be expanded up to 12 months.A delayed or non-union of a fracture will subject the fracture site and osteosynthesis device to repetitive stresses that may cause eventual bending or breakage of the osteosynthesis device.The investigation did not identify a nonconformance or a complaint out of box (coob).Based on the given information and the results of the investigation, we were not able to identify a specific root cause for this issue.The need for corrective measures is not indicated and zimmer switzerland manufacturing gmbh considers this case as closed.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
No change to previously reported event.

Brand Name
NCB, FEMUR PLATE, LEFT, 13 HOLES, 324 MM
Common Device Name
NCB PLATING SYSTEM
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key12934191
Report Number0009613350-2021-00647
Device Sequence Number4957662
Product Code HRS
UDI-Device Identifier00889024297418
UDI-Public00889024297418
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K042695
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number02.03260.113
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2021
Supplement Date Received by Manufacturer01/07/2022
Initial Report FDA Received Date12/06/2021
Supplement Report FDA Received Date01/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age62 YR
Patient SexFemale